Alert archive / West Virginia / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jul 19, 2015, 3:08 PM EDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 19, 2015, 11:07 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 38 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
589 WGUS61 KRLX 191908 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT SUN JUL 19 2015 ...THUNDERSTORM COMPLEX TO BRING HEAVY RAIN THROUGH THIS EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033>039-200315- /O.NEW.KRLX.FF.A.0013.150719T1908Z-150720T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON 308 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD... CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO... ATHENS... GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS... PERRY... VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA... BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BOONE...BRAXTON... CABELL... CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON... JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON... MCDOWELL...MINGO...NICHOLAS...PLEASANTS...PUTNAM... RALEIGH... RITCHIE...ROANE...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT... WOOD AND WYOMING. * THROUGH LATE TONIGHT * A CLUSTER OF THUNDERSTORMS WILL RUMBLE FROM WEST TO EAST ACROSS THE WATCH AREA THIS AFTERNOON THROUGH THIS EVENING. IN THE WAKE OF THIS CLUSTER...ADDITIONAL THUNDERSTORMS MAY FORM IN THE WATCH AREA OVERNIGHT. * THE GROUND IS SATURATED FROM THE WET SUMMER...AND MANY AREA STREAMS ARE RUNNING HIGH. ANY PERSISTENT DOWNPOUR IS LIKELY TO CAUSE HIGH WATER INCLUDING FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
2 follow-up statements
395 WGUS61 KRLX 200217 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1017 PM EDT SUN JUL 19 2015 ...THUNDERSTORM COMPLEX TO BRING HEAVY RAIN THROUGH THIS EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033>039-200800- /O.CON.KRLX.FF.A.0013.000000T0000Z-150720T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON 1017 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...PUTNAM...RALEIGH...RITCHIE...ROANE... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * UNTIL 4 AM EDT MONDAY * A CLUSTER OF SHOWERS WILL MOVE FROM WEST TO EAST ACROSS THE WATCH AREA EARLY TONIGHT. IN THE WAKE OF THIS CLUSTER...ADDITIONAL THUNDERSTORMS MAY FORM IN THE WATCH AREA OVERNIGHT. * THE GROUND IS SATURATED FROM THE WET SUMMER...AND MANY AREA STREAMS ARE RUNNING HIGH. ANY PERSISTENT DOWNPOUR IS LIKELY TO CAUSE HIGH WATER INCLUDING FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
257 WGUS61 KRLX 200307 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1107 PM EDT SUN JUL 19 2015 ...SHOWERS AND STORMS DECREASED IN COVERAGE AND INTENSITY... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033>039-200415- /O.CAN.KRLX.FF.A.0013.000000T0000Z-150720T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON 1107 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. RADAR IMAGES SHOW AN AREA OF LIGHT TO MODERATE RAINFALL FALLING APART AS IT MOVES ACROSS THE OHIO RIVER. THE THREAT FOR FLASH FLOODING NO LONGER EXISTS...AND THE FLOOD FLASH WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 2:15 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 19, 2:15 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 215 PM EDT SUN JUL 19 2015 .SYNOPSIS... THE HOT AND HUMID WEEKEND CONTINUES WITH SCATTERED CONVECTION. A COLD FRONT WILL BE IN THE VICINITY EARLY IN THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... 200 PM UPDATE... AN INCREASE IN POPS MAY BE IN ORDER GIVEN UPSTREAM DEVELOPMENT EARLY THIS AFTERNOON. PREV DISCN... ANOTHER HOT AND HUMID DAY ON TAP. CONCERNED WITH FLASH FLOOD POTENTIAL AS PRECIPITABLE WATER IN THE SOUNDINGS IS GETTING RATHER HIGH. HOWEVER...MODELS ARE STRUGGLING AS TO WHERE CONVECTION WILL DEVELOP. THEREFORE WILL BE FAIRLY GENERIC IN THE POPS AND HOLD OFF ON A FLASH FLOOD WATCH FOR NOW. WILL STAY CLOSER TO THE GFS MOS AS IT HAS BEEN OUTPERFORMING THE MET MOS FOR AFTERNOON HIGHS. WITH UNSTABLE AIR OVER THE AREA AND A COLD FRONT APPROACHING FROM THE NORTH...CHANCES OF THUNDERSTORMS SHOULD CONTINUE OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... THE ACTIVE WEATHER PATTERN CONTINUES IN THE SHORT TERM PERIOD. A FRONTAL BOUNDARY...WILL BE STALLED OUT ACROSS THE CWA MONDAY NIGHT INTO EARLY TUESDAY...WITH ADDITIONAL UPPER DISTURBANCES MOVING THROUGH THE CWA...TRIGGERING SHOWERS AND THUNDERSTORMS. THIS...WITH THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...WILL KEEP FLASH FLOODING A CONCERN...UNTIL AT LEAST LATER IN THE DAY TUESDAY....WHEN A SECONDARY FRONT MOVES INTO THE REGION. BEHIND THIS FRONT...DRIER AIR...DEW POINTS POSSIBLY INTO THE 50S TO EVEN 40S ACROSS THE MOUNTAINS...AND COOLER TEMPERATURES. HIGH PRESSURE ACROSS THE AREA WILL RESULT IN COOL...CLEARER NIGHTS...WITH FOG DEVELOPMENT A POSSIBILITY IN THE MORNINGS. && .LONG TERM /THURSDAY THROUGH SATURDAY/... HIGH PRESSURE WILL GRADUALLY SLIDE OFF TO THE EAST BY FRIDAY INTO SATURDAY...WITH MOISTURE GRADUALLY INCREASING...AND CHANCES FOR POPS RETURNING...MAINLY ACROSS THE MOUNTAINS DURING PEAK HEATING HOURS. ANOTHER SYSTEM WILL APPROACH THE AREA LATE IN THE WEEK...BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THUNDERSTORMS WERE FORMING ACROSS SW OHIO EARLY THIS AFTERNOON...INCREASING THE CHANCE FOR IMPACTS ON TAFS SITES LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY HTS AND CRW. ANY THUNDERSTORM CAN BRING IFR IN HEAVY RAIN ALONG WITH VERY STRONG WIND GUSTS. OTHERWISE CONDITIONS WILL BE VFR TO AT TIMES MVFR IN LOW CU/STRATOCU. AREAS OF DENSE FOG MAY AGAIN FORM OVERNIGHT TONIGHT...ESPECIALLY WHERE IT RAINS BEFOREHAND. SFC FLOW WILL CONTINUE LIGHT W TO SW. LIGHT SW FLOW ALOFT INTO TONIGHT WILL BECOME LIGHT W TO NW OVERNIGHT INTO MON. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS...DUE TO THE SCATTERED NATURE OF THUNDERSTORMS...SPECIFIC TIMING AND INTENSITY IS NOT INCLUDED IN THE TAFS. FOG FORMATION OVERNIGHT TONIGHT WILL BE GREATLY ENHANCED WHEREVER IT RAINS BEFOREHAND. AFTER 18Z MONDAY... IFR IN SHOWERS/STORMS MONDAY NIGHT INTO TUESDAY WITH FRONT IN THE AREA...AND IN FOG LATE TUESDAY NIGHT INTO WEDNESDAY MORNING AND MAYBE AGAIN THE FOLLOWING NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...RPY SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Jul 19, 3:36 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 336 AM EDT SUN JUL 19 2015 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-024>030- 033>039-046-047-200745- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 336 AM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF STRONGER THUNDERSTORMS MOVE OVER THE SAME LOCATION MULTIPLE TIMES...FLASH FLOODING COULD RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. FLASH FLOOD HEADLINES MAY BE NEEDED. THERE IS A SLIGHT RISK OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING PRODUCING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-040-200745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- 336 AM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF STRONGER THUNDERSTORMS MOVE OVER THE SAME LOCATION MULTIPLE TIMES...FLASH FLOODING COULD RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS THIS AFTERNOON AND EVENING PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. FLASH FLOOD HEADLINES MAY BE NEEDED. THERE IS A SLIGHT RISK OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING PRODUCING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 19, 9:28 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD 1 NE MARTHA 38.01N 82.90W
07/19/2015 LAWRENCE KY TRAINED SPOTTER
BLAINE CREEK OUT OF ITS BANKS IN SPOTS BETWEEN BLAINE
AND MARTHA... AND HAS BACKED UP INTO TRIBUITARIES. IT
WAS BEGINNING TO RECEDE.
&&
EVENT NUMBER RLX1501779
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:41 PM EDT | Special Weather Statement | RLX | Jackson | 64 min |
| Jul 19, 3:57 PM EDT | Special Weather Statement | RLX | Hocking, Jackson, Perry, Vinton | 33 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Lawrence, Perry | 36 min |
| Jul 19, 4:58 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Morgan | 32 min |
| Jul 19, 5:31 PM EDT | Special Weather Statement | RLX | Washington | 59 min |
| Jul 18, 8:21 PM EDT | Special Weather Statement | RLX | Kanawha | 9 min |
| Jul 18, 8:31 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Jul 19, 6:45 PM EDT | Special Weather Statement | RLX | Braxton | 30 min |
| Jul 19, 7:17 PM EDT | Special Weather Statement | RLX | Braxton | 58 min |
| Jul 18, 11:37 PM EDT | Special Weather Statement | RLX | Carter | 68 min |
| Jul 18, 11:43 PM EDT | Special Weather Statement | RLX | Lawrence | 62 min |
| Jul 19, 12:34 AM EDT | Flash Flood Warning | RLX | Carter, Lawrence | 4 hr |
| Jul 19, 4:49 AM EDT | Areal Flood Warning | RLX | Lawrence | 9 hr |
| Jul 19, 5:38 PM EDT | Special Weather Statement | RLX | Lawrence | 52 min |
Nearby
Flash Flood Watches in West Virginia, 2015Flash Flood Watches in Ohio, 2015Flash Flood Watches in Kentucky, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.